MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH ATTACHABLE 8F CHRONOFLEX SILK; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH ATTACHABLE 8F CHRONOFLEX SILK; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 5608362
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient's catheter migrated to the heart.Both the port and the catheter were removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.The quantity affected is one unit.Investigation summary: one powerport clearvue isp port was returned with 8fr chronoflex segment.Visual observation noted a complete circumferential break within the cath-lock.Therefore, the investigation is confirmed for the reported catheter break.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review:the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry 12/2017).
 
Event or Problem Description

Brand Name
POWERPORT CLEARVUE ISP IMPLANTABLE PORT WITH ATTACHABLE 8F CHRONOFLEX SILK
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7910099
Report Number3006260740-2018-02584
Device Sequence Number1797247
Product Code LJT
UDI-Device Identifier00801741108099
UDI-Public(01)00801741108099
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150514
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5608362
Device Catalogue Number5608362
Device Lot NumberREAP0626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR